I get asked all the time by clients if IUD’s are ok when they suffer Acne. Sadly, they are not safe if you suffer from Acne.

IUD and Acnesuffer from Acne. Take a minute and read the following explanation from an Acne Specialist in Canada ( Katie Marshall)

When it comes to Birth Control & Acne there are many options. IUD’s should be avoided including the Copper IUD. Even though its “non-hormonal” your body is fighting a foreign invader, hence the side effect of heavy bleeding – your body is literally trying to expel the IUD. Copper IUDs are problematic, considering the direct and constant exposure of the copper in them to your body causing Copper Toxicity.

Excess copper in your body builds up in the liver and disrupts the liver’s ability to detoxify excess estrogen (which causes acne). In addition, excess copper prevents your body absorbing zinc – which is an essential mineral for our skin; it plays a role in the function of sebum (oil) secretion in skin cells, as well as being essential for healthy skin repair and healing. Even take a safe zinc supplement will not mitigate this loss. Also, high levels of copper will raise estrogen levels and deplete Vitamin C.

I always ask my clients to discuss going on the pill that is higher than 35mg of estrogen. These pills won’t clear your acne but they will not aggravate it.

As an experienced Acne Specialist and Medical Esthetician, having experience with how to clear Acne and remove the aggravators takes experience, training, and education.

Book an Acne Consultation today with the BookNow Button at the top of this page. I can help you clear your skin.

 

 

By continuing to use the site, you agree to the use of cookies. more information

The cookie settings on this website are set to "allow cookies" to give you the best browsing experience possible. If you continue to use this website without changing your cookie settings or you click "Accept" below then you are consenting to this.

Close